Alert archive / California / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 11, 2004, 5:03 PM PDT for San Bernardino County, California. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2004, 5:03 PM PDT (00:03 UTC)
- Expired
- Sep 11, 2004, 5:45 PM PDT
- In force
- 42 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 2807 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 120004 SVRVEF CAC071-120045- /X.NEW.KVEF.SV.W.0010.040912T0003Z-040912T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 503 PM PDT SAT SEP 11 2004 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITY OF BARSTOW * UNTIL 545 PM PDT * AT 456 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BARSTOW...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BARSTOW BY 510 PM PDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3485 11723 3474 11706 3497 11679 3512 11703 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 2:12 PM PDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 11, 2:12 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 212 PM PDT SAT SEP 11 2004 .SYNOPSIS...AN AREA OF LOW PRESSURE IS FORECAST TO MOVE INTO THE INTERMOUNTAIN WEST SUNDAY BRINGING A DRIER SOUTHWEST FLOW TO THE AREA. TEMPERATURES WILL REMAIN 2-3 DEGREES ABOVE NORMAL THROUGH TUESDAY. && .SHORT TERM...SCATTERED THUNDERSTORMS HAVE FORMED OVER THE FORECAST AREA WHERE MODERATE INSTABIILITY COMBINED WITH DIFFERENTIAL HEATING AND NUMEROUS REMNANT BOUNDARIES HAVE ALLOWED LFC TO BE REACHED OVER SEVERAL LOCAL AREAS. CONVECTION CONTINUES TO BE SUPPORTED BY LARGE SCALE LIFT ASSOCIATED WITH SUBTROPICAL JETSTREAK AS WELL. SLOW MOVEMENT AND TRAINING OF CELLS CONTINUES TO SUGGEST POTENTIAL FOR FLASH FLOODING IN SOME LOCATIONS AS STORMS BECOME MORE WIDESPREAD. MODELS HAVE BEEN CONSISTENT IN PROJECTING PACIFIC TROUGH TO MOVE ONSHORE TOMORROW AND FORCE THE DEEP MOISTURE TO RECEDE. THAT SHOULD OFFICIALLY MARK THE END TO OUR MONSOON SEASON FOR THIS YEAR. && .LONG TERM...AGREEMENT BETWEEN MODELS IS FAIR IN THE EXTENDED WEDNESDAY TO SATURDAY TIME FRAME WITH DIFFERENCES CENTERED AROUND DEPTH AND TIMING OF LATE WEEK TROUGHING OVER THE WEST. MOISTURE SHOULD BE LONG GONE FROM THIS WEEKENDS LAST MONSOON HURRAH. WESTERLY TO SLIGHT SOUTHWESTERLY FLOW...DEPENDING ON THE MODEL OF CHOICE...WILL CONTINUE TO KEEP MOISTURE OUT AND CLOUD COVER LOW. MINOR MODIFICATIONS TO TEMPERATURES WAS ABOUT THE ONLY THING MODIFIED IN THE EXTENDED. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLOOD WATCH FOR FLASH FLOODING THIS AFTERNOON AND EVENING FOR NV ZONES 18/19-20/22 .AZ...NONE. .CA...FLOOD WATCH FOR FLASH FLOODING THIS AFTERNOON AND EVENING FOR CA ZONE 28. && RUNK/JACQUES
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:19 PM PDT | Flash Flood Warning | VEF | San Bernardino | 116 min |
| Sep 11, 5:31 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Sep 11, 7:14 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 91 min |
Nearby
Severe Thunderstorm Warnings in California, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.